I first noticed slight itching around the bottom side of my penis, on the soft skin right below the head a couple of days before Thanksgiving. Nothing serious, it almost tickled.
That came and went for about 2 weeks. On a Thursday night 2 weeks after Thanksgiving I masturbated with Lubriderm Skin Therapy fragrance free, usually a pretty mild moisturizer. The next morning I woke up with a terribly itchy, burning, puffy (slightly inflammed) rash on my penis. I thought it was a yeast infection because I've had them before and they were similar. I thought the moisture and warmth of the lotion the night before allowed the fungus to spread rapidly.
Anyway, I simply used soap and applied Ketoconazole 2%, which had been prescribed by a dermatologist for an earlier yeast infection. A couple of mornings I also applied some Dandruff shampoo to the area and it just seemed to make it worse so I stopped after the 2 applications. The itching and burning spread all over my penis and to an area in my pubic hair maybe an inch above the bottom of the shaft of my penis. This concerned me that I may have crabs or scabies, so I read up on them online and on Saturday, 8 days after the flare up, I did an application of Permethrin lotion 1% and got almost immediate relief. After a couple of days things seemed back to normal.
Then tonight, 2 weeks after the initial flare up and 6 days after the Permethrin treatment, I once again masturbated with Lubriderm, thinking I was in the clear. Well, almost immediately the itching, burning and inflammation flared up again. I washed with soap just to get the lotion off.
What in the WORLD is going on?
I was planning on doing a repeat treatment of the Permethrin lotion tomorrow. It was recommended to do a repeat treatment on the 7th day after the initial treatment to make sure to kill any re-infestation of lice, etc.
What do you think? I don't know if you answer on the weekends, but I don't think I can wait 2 more days to do another treatment, especially since I got the good results the first time. But I need to do what's right.
Please let me know what you think. Thanks in advance.
Please do yourself a favor and don't use Permethrin again. The symptoms you list are not those of scabies or crabs. The only thing that makes any sense to me is inflammation secondary to masturbation. I can't imagine Lubriderm causing allergy. Certainly I've never seen it.
I advise you to apply 1% hydrocortisone and a bland moisturizer--vaseline perhaps--and let a doctor look at you if the condition persists. But I do not think you have yeast, scabies, or crabs.
Not a doctor, but stay away from the Lubridurm, because from your detailed description it sounds like your allergic to it. If you don't hear from this Dermatologist soon, you might want to go to your local Emergency Room and they may prescribe something that will get you through the weekend.
FYI, I did NOT do another permethrin treatment. However, I am curious as to why the earlier treatment seemed to "cure" my symptoms, even though you don't think it's scabies or crabs.
After thinking about it some on my part, however, I pretty much ruled those out as well, because after reading more about them, I cannot think of when or where I would have come in contact with either of them. My sexual history does NOT give rise to them as an answer (married & monogamous). I thought I might have come in contact with one of them at a hotel on a trip, but between the two, scabies made the most sense, but the incubation period is far too long vs. the time between the hotel stay and my "outbreak".
Doctor, if you don't mind me asking - you said you don't think what I described sounds like crabs OR scabies. What DO you think it sounds like? Just an allergic reaction?
I'm so amazed. Here I sit with symptoms 100% consistent with the originator of the thread. In fact, this is the second time this has happened in the last few months.
The first time, I too thought it must be some sort of STD. However, I have no history of activity that should make this very likely. Moreover, consistent with the reply from the dermitolgist in this thread, the symtpoms to him did not sound like a STD. It passed after what was a terrible spell of inflamation (inflammation) and itch.
In the back of my mind I suspected the Lubriderm, but this seemed so unlikely I dismissed it. Then not more than four hours ago I masterbated using Lubriderm for the first time since my reaction. Now, here I sit with inflamtion and itching identical to the original authors description and my first "episode."
Is this thread dead? Anyway, I also have symptoms similar to waxxer and seaside, and mine have persisted on and off for more than 8 weeks. There may be something to the Lubriderm idea--I rarely use moisturizer for onanistic activities, but I seem to remember experimenting two different kinds of lubriderm that had been just around the house (don't ask me what kind).
I was dead sure I had HPV until I read that warts are rarely itchy or burny. Doctor, could it be HPV anyway?
I'm not sure if this thread is dead or not either, but I experienced the exact same problem with Lubriderm. My reaction was more severe with severe edema and irritation. The symptoms resolved over time(I also thought it was a yeast infection). I used Lubriderm on my hands a few weeks later, and within 24 hours I developed a rash all over my hands including the palms of my hands where I had applied the lotion.
I am completely convinced that there is an ingredient in Lubriderm that is causing an allergic reaction. Hopefully the MD who responded to this post will make note of this.
I had this same problem, same rash, same really itchy penis, especially around the area where I was circumsized. At first I thought it was jock-itch, and bought the creme for it, and it seemed to get better (I stopped masturbating until it got better). But as soon as I masturbated again with the Lubriderm, it got really itchy again, just as it was before.
Note, I masturbated with other lubricants to see if it was just the act of masturbation that inflamed the penis, but found it was only the Lubriderm.
Hi everyone, I have the same problem.. It started last nite with a red rash on the underside of the penis and my scrotum that i decided to adminster e45 cream upon, a dermatological aid..
Then the next thing i know, my whole scrotum has swelled up to its maximum size, very red and extraordinarily itchy, and the underside of my penis just below the foreskin looks like its filled with fluid..
no pain in urinating, or anything like that, no sores or lesions, it just looks like everything has been pumped up with water and itchy powder...
i have no idea what its from apart from a very hot bath that i unwittingly was pushed into and sex with my partner...
looking at the responses posted on these forums it seems theres a fine line between irration/bacteria/fungal infection and it looks like the best thing to do would be too leave it..
i cant even walk or go to work today... any ideas anyone??
Same thing happened to me thought it was some sort of allergic reaction because I had some swelling around my lip as well, lips is getting better and almost gone but the itching in the penis same area as everyone else, continues :/ does this just go away or should I buy some sort of lotion or medication?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.